Hail, Mora
- When
- September 10, 1:05 PM MST
- Where
- Mora County, 9 mi SSW of Wagon Mound
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.900, -104.761
A back door cold front slid into northeast New Mexico early on the 10th and acted as a focus for thunderstorms during the afternoon hours. Plenty of low level moisture and instability was already in place, along with decent shear through the atmosphere.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABQ wrote it up.
A back door cold front slid into northeast New Mexico early on the 10th and acted as a focus for thunderstorms during the afternoon hours. Plenty of low level moisture and instability was already in place, along with decent shear through the atmosphere. A few of the thunderstorms over|Mora, San Miguel, Torrance and Guadalupe counties produced hail between the size of nickels and golf balls.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Sep 10, 2:01 AM MST, 11 hours 4 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 301 AM MDT MON SEP 10 2007 CORRECTION TO ADD FUTURE PERIODS IN DISCUSSION. .DISCUSSION...SHOULD BE AT LEAST A LITTLE MORE ACTIVE A DAY CONVECTIONWISE WITH MOISTURE REPLENISHED A BIT ACROSS MUCH OF THE W...A SLOW MOVING SOMEWHAT SHEARED/STRETCHED SHORT WAVE COMING SLOWLY SE ACROSS THE E GREAT BASIN AND YET ANOTHER COLD FRONT ABOUT TO BACK INTO NE NM. DECENT ENOUGH LAPSE RATES AND CAPE COMBINED WITH SOME MOISTURE AND TERRAIN INDUCED DIFFERENTIAL HEATING...DESPITE SOME HIGH AND MID CLOUDS AT TIMES...AND THE WEAK FORCING FROM APPROACHING SHORT WAVE SHOULD BE MORE THAN ENOUGH TO PRODUCE WIDELY SCATTERED TO SCATTERED SHOWERS AND STORMS ACROSS THE W WHILE THE E WILL BENEFIT FROM THE FRONTAL BOUNDARY COMING DOWN. A FEW OF THE STORMS MAY APPROACH OR BRIEFLY REACH SEVERE THRESHOLDS MID AFTN TO MID EVE IN PULSE FASHION...BUT CAPE IN VICINITY OF AND BEHIND FRONT NOT THAT IMPRESSIVE LOOKING AND FARTHER W THE LACK OF A WELL DEFINED FOCUSING MECHANISM SHOULD KEEP THINGS FROM GETTING TOO OUT OF HAND IN AN ORGANIZED FASHION. TEMPS WERE KEPT A FEW DEGREES BELOW GUIDANCE TUE AND TO A LESSER DEGREE WED AS POST FRONTAL MODIFIED AIRMASS WILL BE SLOWER TO RECOVER THAN WOULD HAVE BEEN THE CASE A MONTH OR TWO AGO. DRIER PATTERN TO BE THE RULE MID TO LATE WEEK...THOUGH 3RD MAJOR FRONTAL INTRUSION TO BRING LOW POPS TO PORTIONS OF E FRI OR SAT. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 88 56 84 54 / 10 5 10 5 GALLUP.......................... 85 50 80 47 / 10 5 10 20 GRANTS.......................... 84 52 77 47 / 10 20 30 30 GLENWOOD........................ 85 56 83 53 / 20 20 30 40 CHAMA........................... 75 40 73 39 / 20 10 10 5 LOS ALAMOS...................... 76 50 71 47 / 20 40 20 10 RED RIVER....................... 66 36 67 35 / 50 30 20 10 TAOS............................ 75 45 74 41 / 20 20 10 5 SANTA FE........................ 78 53 73 50 / 30 30 20 10 SANTA FE AIRPORT................ 80 54 75 51 / 20 40 20 10 ESPANOLA........................ 80 51 78 47 / 20 30 10 5 ALBUQUERQUE HEIGHTS............. 83 62 78 61 / 20 30 30 20 ALBUQUERQUE VALLEY.............. 84 59 79 54 / 20 30 30 20 ALBUQUERQUE FOOTHILLS........... 82 56 78 56 / 20 30 30 20 ALBUQUERQUE WEST MESA........... 84 59 80 57 / 20 30 30 20 SOCORRO......................... 85 57 80 54 / 20 30 30 40 SANDIA PARK/CEDAR CREST......... 77 46 72 46 / 20 40 20 20 MORIARTY/ESTANCIA............... 79 49 74 48 / 30 50 20 20 CARRIZOZO....................... 79 55 76 55 / 30 50 30 30 RUIDOSO......................... 72 49 68 49 / 40 50 30 30 RATON........................... 69 45 75 45 / 40 30 10 10 LAS VEGAS....................... 73 49 72 47 / 40 30 10 10 ROY............................. 72 55 72 53 / 40 30 10 10 CLAYTON......................... 65 50 77 53 / 40 30 10 5 SANTA ROSA...................... 82 53 79 53 / 40 40 20 10 TUCUMCARI....................... 77 55 80 57 / 40 30 20 5 FORT SUMNER..................... 78 56 79 57 / 40 50 20 10 CLOVIS.......................... 78 55 78 56 / 40 40 20 10 PORTALES........................ 80 55 80 56 / 40 40 20 10 ROSWELL......................... 83 61 80 61 / 40 50 30 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 43
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT MON SEP 10 2007 NMZ001>021-026-111200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 600 AM MDT MON SEP 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...A FEW THUNDERSTORMS MAY APPROACH OR BRIEFLY REACH SEVERE LEVELS THIS AFTERNOON AND EVENING ACROSS CENTRAL AND EASTERN NEW MEXICO. THE MAIN THREATS WILL BE WIND AND HAIL. ALSO SOME OF THE STORMS WITHIN THIS SAME AREA WILL BE HEAVY RAIN PRODUCERS...BRINGING SOME CHANCE FOR HIGH FLOWS IN OR EVEN MINOR FLOODING OF ARROYOS...SMALL STREAMS AND IN URBAN AREAS MINOR STREET FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING NEAR AND EAST OF THE CENTRAL MOUNTAIN CHAIN. 43
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 119 PM MDT MON SEP 10 2007 NMZ004-005-011-102000- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-NORTHEAST HIGHLANDS-SANGRE DE CRISTO MOUNTAINS- 119 PM MDT MON SEP 10 2007 ...STRONG THUNDERSTORM MOVING OVER NORTHWEST SAN MIGUEL COUNTY... AT 115 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 45 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER NEAR EL PORVENIR. MOVEMENT WAS SOUTHEAST AT 10 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE GALLINAS...MANUELITAS... MINERAL HILL...MONTEZUMA...OJITOS FRIOS AND ROMEROVILLE. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. DPORTER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 202 PM MDT MON SEP 10 2007 NMZ004-005-011-102045- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-NORTHEAST HIGHLANDS-SANGRE DE CRISTO MOUNTAINS- 202 PM MDT MON SEP 10 2007 ...LINE OF STRONG STORMS MOVING OVER THE NORTHEAST HIGHLANDS... AT 201 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF VALMORA TO 8 MILES WEST OF ROMEROVILLE. MOVEMENT WAS SOUTHEAST AT 15 MPH. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CHAPELLE...EL PORVENIR...GALLINAS...LOS MONTOYAS...LOWER COLONIAS AND MANUELITAS. THESE STORMS WERE NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...PERSONS IN THE PATH OF THESE STORMS ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. DPORTER
The Cannon AFB radar (KFDX), 175 km away, was scanning. The volume nearest the first event began at 20:06 UTC.
7 hail, 2 thunderstorm wind. Local standard time, as filed.
The general public reported that a barn roof was blown off.
Hail was observed at Mile Marker 32.
The hail accumulated to a depth of one to two inches.
The hail was observed along Interstate 40.
Two tractors were blown off Interstate 40.
The hail was observed along Interstate 40.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2007Every state in 2007This day in weather historyWarnings in New Mexico, September 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 47982, 47983, 47990, 47985, 47986, 47987, 47988, 47991, 47989.